Portfolio Diversification under Local and Moderate Deviations from Power Laws.

DSpace/Manakin Repository

Portfolio Diversification under Local and Moderate Deviations from Power Laws.

Citable link to this page

. . . . . .

Title: Portfolio Diversification under Local and Moderate Deviations from Power Laws.
Author: Walden, Johan; Ibragimov, Rustam

Note: Order does not necessarily reflect citation order of authors.

Citation: Ibragimov, Rustam, and Johan Walden. 2008. Portfolio diversification under local and moderate deviations from power laws. Insurance: Mathematics and Economics 42(2): 594-599.
Full Text & Related Files:
Abstract: This paper analyzes portfolio diversification for nonlinear transformations of heavy-tailed risks. It is shown that diversification of a portfolio of convex functions of heavy-tailed risks increases the portfolio’s riskiness if expectations of these risks are infinite. In contrast, for concave functions of heavy-tailed risks with finite expectations, the stylized fact that diversification is preferable continues to hold. The framework of transformations of heavy-tailed risks includes many models with Pareto-type distributions that exhibit local or moderate deviations from power tails in the form of additional slowly varying or exponential factors. The class of distributions under study is therefore extended beyond the stable class.
Published Version: http://dx.doi.org/10.1016/j.insmatheco.2007.06.006
Terms of Use: This article is made available under the terms and conditions applicable to Other Posted Material, as set forth at http://nrs.harvard.edu/urn-3:HUL.InstRepos:dash.current.terms-of-use#LAA
Citable link to this page: http://nrs.harvard.edu/urn-3:HUL.InstRepos:2640586

Show full Dublin Core record

This item appears in the following Collection(s)

  • FAS Scholarly Articles [6463]
    Peer reviewed scholarly articles from the Faculty of Arts and Sciences of Harvard University
 
 

Search DASH


Advanced Search
 
 

Submitters